Jan 7, 2000
I have a patient with DMAC having difficulty tolerating clarithromycin (nausea ~ 1 hour after taking). He was previously prophylaxed with azithromycin and his organism is sensitive only to clarithro and rifabutin.
Any tips on dealing with the nausea?
Response from Dr. Feinberg
Have you tired an antiemetic i/2 to 1 hr before the clarithromycin? That may make it more manageable. Also-- it's pretty unusual for MAC to be resistant to one azalide and susceptible to another. How sure are you that these results are meaningful? It's worth asking some questions of the lab that did the testing.
Wrist Bone Enlargement/Fusion/Pain/Swelling (Possible MAC)
MAC in the Bone Marrow
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.